Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Alcoholic, has lost weight, feeling numb in leg. On Welbutrin and xanax for depression and anxiety. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
My daughter has steadily lost 30 lbs. or more in 8 months.she is an alcoholic.She started feeling numbness in her leg,and at tmes she has problems walking..She has depression also and aniexty she is on welbutrin and xanex.She lowered her welbutrin dosage 3 months ago.She wore size 10 a year now she is lucky to find size 2 and it sometimes is to big.
Posted Fri, 4 Oct 2013 in Brain and Spine
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
Should go in for alcohol de-addiction

Detailed Answer:
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
The fact that you daughter is a heavy taker of alcohol and lost a significant amount of weight suggests that it will be difficult for her to leave alcohol and she should consider for a proper alcohol de-addiction program which is an indoor based therapy. They will first de-toxify her with least withdrawal symptoms on librium and then start her on some anti craving drugs like latrexone or baclofen.
The numbeness in her leg that you have described is infact a peripheral neuropathy and is due to the deficiency of Vit B.
Her anxiety and depression issues need to be controlled ones she is sober. Their presence will increase the chances of relapse.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor